MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number UM-878
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter intraoperatively during suturing, the two packets of thread broke.The sutures were handled with the same force but it seems to break more easily.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant medical products: um-878, um-878 biosyn* 2-0 vio 75cm gu46 x36 (lot#:d4c3807y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intraoperatively, during suturing, the two packets of thread broke.The sutures were handled with the same force but it seems to break more easily.A new product from the same box was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: "medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the suture was disengaged from any needle.The suture was measured at 32 1/4 inches with aluminum rule, calibrated asset nh02505.Microscopic inspection of the suture ends noted no damage.The foil pouch was inspected with light assisted microscopy with no abnormalities.Functional testing found that the tensile strength of absorbable sutures may be affected by degradation of the suture and/or damage during use after the product has been opened and may impact the validity of any test results.Light assisted microscopic inspection of the breathable pouch noted no breaches or damage.The needle was properly parked in the retainer.Inspection of the retainer noted the suture was properly wound and no damage to the retainer.A tactile inspection of the suture was performed with no abnormalities.The foil pouch was inspected with light assisted microscopy with no abnormalities.The breathable pouch was opened without any tears of the tyvek packaging.The suture was removed from the retainer without any difficulty.A simple knot was performed on the suture and the knot was pulled tight.The suture ends were loaded onto an instron machine by clamping the ends with cord yarn grips.No suture breaking or fraying was noted while handling/loading the suture into the instron machine.The instron then pulled the suture at a rate of 300 mm/min until the suture broke.The breaking point load force was measured and were found to meet ep minimum individual specifications.The ep minimum specification was used as only one representative sample was returned for evaluation.Based on the results of the simple knot test, the representative sample tested satisfactory.It was reported that the thr ead broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22143731
Report Number9612501-2025-01437
Device Sequence Number20884361
Product Code GAM
UDI-Device Identifier10884521033467
UDI-Public10884521033467
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-878
Device Catalogue NumberUM-878
Device Lot NumberD4C3807Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/03/2025
08/01/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/25/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown